Hail, Cass
- When
- April 19, 3:15 AM CST
- Where
- Cass County, Plattsmouth
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 19, 2:22 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 322 AM CDT TUE APR 19 2005 .DISCUSSION... SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS INDCD A RIDGE FM THE SERN US NWD THRU THE GREAT LAKES. UPSTRM FM THE RIDGE ACRS THE PLAINS SOUTHWEST UPPR LVL FLOW WAS PRESENT AHEAD OF WRN US TROF. A COUPLE OF SHRTWV TROFS WERE SEEN AT H5 WITH THE FIRST OVR ERN NEB/WRN IA. NEXT UPSTRM SHRTWV WAS OVER NRN AZ/SRN UT WITH THE MAIN PARENT LOW OVR WRN NV. AT H85 LO WAS OVR CNTRL CO WITH DECENT MOISTURE AXIS FM SRN TX TO NRN KS WITH +10 C DP AS FAR AS KTOP. 07Z OBJECTIVE SFC ANLYS INDCD LO OVR NE NEB WITH CDFNT SWWD TO LO IN ERN CO. LATEST RADAR MOSAIC AND IR SAT IMAGERY INDCD SCT -TSRA ON THE WRN AND NRN PERIPHERY OF THE H85 LO-LVL JET. FORECAST...WLD EXPECT AT LEAST SOME -TSRA ACTIVITY TO CONT THRU DAY BREAK WITH GOOD H85 THETA-E ADVECTION ATOP DIFFUSED FRONTAL BOUNDARY ALNG THE KS/NEB BORDER. ACCUS FIELD CONTS TO EXPAND ACRS NRN KS AND SOME OF THIS WK ACTIVITY MAY MV ACRS SRN CWA DURING THE MRNG. OTHERWISE...STRATUS CONTS TO FILL IN THIS MRNG AND THIS SHLD CONT THROUGH A GOOD PART OF THE MRNG BEFORE LATE APRIL SUN AND BOUNDARY-LAYER MIXING ERODE DECK AND ALLOW FOR PARTLY CLOUDY AFTN. AS ERN NEB/WRN IA SHRTWV CONTS TO SLIDE EWD TODAY...SFC/H85 BOUNDARIES WL CONT TO SLOLY SLIDE SWD INTO THE NRN CWA BY AFTN. MOISTURE ADVECTION WL CONT AHEAD OF BOUNDARY AND WITH SOME AFTN SUN AND FAIRLY STEEP MID-LVL LAPSE RATES...THE ATMOSPHERE SHLD BECOME MODERATELY UNSTABLE. FORCING FOR LARGE-SCALE ASCENT WL FOR THE MOST PART BE LACKING TODAY AS SOME SUBSIDENCE INDCD BEHIND DEPARTING SHRTWV AND AHEAD OF THE UT/AZ SHRTWV. NEVERTHELESS WITH SOME PERSISTENT CONVERGENCE ALNG BOUNDARY AND A DECENT MID-LVL FRONTAL CIRCULATION NR H7...SHLD BE ENOUGH TO INITIAL CONVECTION ALNG THE BOUNDARY BY LATE AFTN...LIKELY FIRST IN IA WHERE CAPPING WL BE WEAKER...BUT EVENTUALLY DVLPNG FARTHER W INTO ERN NEB. TSRA TYPE SHLD MOSTLY BE MULTI-CELLULAR TODAY WITH WEAKER DEEP-LAYER SHEAR AND STORM RELATIVE FLOW GENERALLY BELOW 20 KT. THUS GIVEN THE CAPE PROFILE CAN SEE SOME HAIL AND WIND GIVEN THE NR 40 K DIFF IN THETA-E FM THE SFC TO H6. THUNDERSTORM MOVEMENT WL MAINLY BE DRIVING BY STORM INTERACTIONS AND OUTFLOW WITH A GENERALLY SWD TREND THRU EVNG. MAY SEE SOME AREAS OF HEAVY RAINFALL...BUT TRAINING OF CELLS DOESNT REALLY SEEM LIKELY SO NO FLOOD WATCH. ANY TSRA SHLD END BY MID MRNG WED AND MOST OF WED WL ACTUALLY BE DRY AS CWA ONCE AGAIN GETS INTO A SHRTWV RIDGE AND WARMING MID-LVL TMPS. HAVE REMOVED THE AFTN PRECIP WITH THIS THINKING. WITH PERSISTENT UPSLOPE FLOW ON THE HIGH PLAINS THOUGH...MCS DVLPNG IS LIKELY WED NIGHT AND WL KEEP MID CHC POPS FOR ANY ACTIVITY THAT MAKES IT INTO THE CWA AS STRNGLY SUPPORTED BY POINT FORECAST SOUNDINGS IN SRN CWA WITH CAPE OF 1500 J/KG WITH PARCELS LIFTED ABOVE NOCTURNAL INVERSION. THURS APPEARS TO BE THE LAST OF THE ACTIVE DAYS AND THERE CONTS TO BE A GOOD DEAL OF UNCERTAINTY HERE. MDLS ARE CONSISTENT IN EJECTING A PIECE OF THE WRN US CLOSED LO DURING THE TIME FRAME. IT APPEARS AND INVERTED TROF WL TRY AND SLIDE THRU THE CWA DURING THE DAY AND STABILITY PARAMETERS APPEAR TO SUPPORT THUNDERSTORMS FM THURS AFRN INTO THURS NIGHT. IF THE NAM IS CORRECT DEEP-LAYER SHEAR DOES INCREASE ENOUGH FOR ORGANIZED DEEP CONVECTION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON APR 18 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 505 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM FOR ALL COUNTIES EXCEPT SHELBY...PAGE AND MONTGOMERY IN IOWA. LARGE HAIL IS THE PRIMARY THREAT...BUT SOME STORMS COULD ALSO CONTAIN DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY EVENING...MAINLY FOR THE COUNTIES ALONG AND SOUTH OF THE PLATTE RIVER. ALTHOUGH THE SEVERE WEATHER THREAT DECREASES AFTER MIDNIGHT...ISOLATED STORMS COULD STILL PRODUCE LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY...MAINLY ACROSS NORTHEAST NEBRASKA IN THE AFTERNOON. SOME SEVERE STORMS ARE POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT THROUGH FRIDAY. BESIDES SEVERE STORMS THAT COULD LINGER INTO TUESDAY NIGHT...ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING AND WEDNESDAY NIGHT. HEAVY RAIN COULD ACCOMPANY ANY OF THE THUNDERSTORM ACTIVITY DURING THAT PERIOD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE AREA THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA TUESDAY AFTERNOON AND SLOWLY SAG SOUTH THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE WEDNESDAY. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY INTO FRIDAY WHICH COULD ALLOW THE FRONT TO MOVE BACK NORTH INTO THE OUTLOOK AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE READY FOR ACTIVATION THIS EVENING. ADDITIONAL DEPLOYMENT MAY BE NECESSARY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 6 W BEATRICE 40.27N 96.86W
04/18/2005 1.00 INCH GAGE NE TRAINED SPOTTER
&&
SCHURRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1110 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL 2 W WYMORE 40.12N 96.70W
04/18/2005 0.88 INCH GAGE NE TRAINED SPOTTER
&&
SCHURRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1114 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL WYMORE 40.12N 96.67W
04/18/2005 1.00 INCH GAGE NE TRAINED SPOTTER
&&
SCHURRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
127 AM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 3 N MALCOLM 40.95N 96.87W
04/18/2005 0.88 INCH LANCASTER NE AMATEUR RADIO
&&
DEWALDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 AM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL COLON 41.30N 96.61W
04/18/2005 0.75 INCH SAUNDERS NE AMATEUR RADIO
0524 PM HAIL 4 S FREMONT 41.38N 96.49W
04/18/2005 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
0534 PM HAIL 2 W RISING CITY 41.20N 97.34W
04/18/2005 0.88 INCH BUTLER NE EMERGENCY MNGR
0537 PM HAIL FREMONT 41.44N 96.49W
04/18/2005 0.75 INCH DODGE NE NWS EMPLOYEE
0544 PM HAIL 1 E NICKERSON 41.53N 96.45W
04/18/2005 0.75 INCH DODGE NE PUBLIC
0651 PM HAIL 2 N UTICA 40.92N 97.35W
04/18/2005 1.75 INCH SEWARD NE TRAINED SPOTTER
0702 PM HAIL 5 NW STAPLEHURST 41.03N 97.24W
04/18/2005 0.75 INCH SEWARD NE PUBLIC
0803 PM HAIL 10 WSW WAHOO 41.16N 96.80W
04/18/2005 0.75 INCH SAUNDERS NE TRAINED SPOTTER
0803 PM HAIL 2 W TOBIAS 40.42N 97.37W
04/18/2005 1.50 INCH FILLMORE NE TRAINED SPOTTER
0804 PM HAIL 1 SW TOBIAS 40.41N 97.35W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0819 PM HAIL VALPARAISO 41.08N 96.83W
04/18/2005 0.88 INCH SAUNDERS NE TRAINED SPOTTER
0833 PM HAIL CERESCO 41.06N 96.65W
04/18/2005 0.75 INCH SAUNDERS NE TRAINED SPOTTER
0833 PM HAIL 2 SW WESTON 41.17N 96.77W
04/18/2005 0.88 INCH SAUNDERS NE TRAINED SPOTTER
0836 PM HAIL 1 SW TOBIAS 40.41N 97.35W
04/18/2005 0.88 INCH SALINE NE TRAINED SPOTTER
0839 PM HAIL WESTON 41.19N 96.74W
04/18/2005 0.75 INCH SAUNDERS NE TRAINED SPOTTER
0847 PM HAIL N WESTERN 40.39N 97.20W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
0847 PM HAIL 1 E TOBIAS 40.42N 97.32W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
0901 PM HAIL 5 SW WILBER 40.43N 97.03W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0903 PM HAIL 1 N SWANTON 40.39N 97.08W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
0904 PM HAIL WAHOO 41.22N 96.62W
04/18/2005 0.75 INCH SAUNDERS NE LAW ENFORCEMENT
0914 PM HAIL 2 W DAYKIN 40.32N 97.34W
04/18/2005 1.75 INCH JEFFERSON NE EMERGENCY MNGR
0946 PM HAIL 1 SW TOBIAS 40.41N 97.35W
04/18/2005 0.88 INCH SALINE NE TRAINED SPOTTER
1015 PM TSTM WND GST 6 W BEATRICE 40.27N 96.86W
04/18/2005 70 MPH GAGE NE TRAINED SPOTTER
1015 PM HAIL 6 W BEATRICE 40.27N 96.86W
04/18/2005 1.00 INCH GAGE NE TRAINED SPOTTER
1106 PM HAIL 2 W WYMORE 40.12N 96.70W
04/18/2005 0.88 INCH GAGE NE TRAINED SPOTTER
1113 PM HAIL WYMORE 40.12N 96.67W
04/18/2005 1.00 INCH GAGE NE TRAINED SPOTTER
1155 PM HAIL 3 N MALCOLM 40.95N 96.87W
04/18/2005 0.88 INCH LANCASTER NE AMATEUR RADIO
&&
DEWALDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 AM CDT TUE APR 19 2005
IAZ055-056-069-079-080-090-091-NEZ044-045-051>053-066>068-078-
088>093-190730-
...SEVERE THUNDERSTORM WATCH 162 WILL BE ALLOWED TO EXPIRE AT
2 AM CDT FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN EAST CENTRAL NEBRASKA
DODGE...WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...JOHNSON...
JEFFERSON...RICHARDSON AND PAWNEE
DEWALDThe Omaha radar (KOAX), 52 km away, was scanning. The volume nearest the first event began at 09:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442905.